... 5/325 tablets??? I have seen someone crush up to 5 or more of them at a time and snort them. what should a person do if that person happens to overdose themselves??? it is a growing concern with in our communities. any help or suggestions is greatly apppreciated
28 Oct 2010
Hi bearspirit. You are right about this becoming a serious issue in our communities. Especially among younger kids who think prescription meds are a "safer" way to get high. When someone is not "opiate tolerant" and crushes up 25mg of oxycodone to snort, it may be life threatening. But what many don't realize is that amount of acetaminophen will cause damage to your liver, even in young people. You risk over dosing when you let that amount of oxycodone in to your system too fast. Also, snorting them can damage your veins, heart, and especially the lungs. Theses medications have many additives and binders, including talc, that cause serious lung damage and disease. So it isn't just the oxy you're snorting, but everything else that is not meant to be snorted or injected. Personally, I think educating people on the dangers of abusing meds is vital.
Community support groups are a good way to get educated about this issue and can suggest ways on how to approach this subject with your loved ones. When a friend or family member is involved in this sort of abuse, the best way to confront it is with knowledge. Not only to the person abusing, but everyone in this persons life. Think about how a mother or father would feel if their child over dosed and missed all the signs of addiction/abuse? The guilt must be overwhelming. I would encourage everyone to attend N/A meetings even if you aren't an addict. It is a good way to find out what signs and symptoms to watch for. Thank you for posting this question. I hope you receive a lot of feed back and opinions on this issue! I would also recommend that if you live in a small community where abuse is a problem too, maybe organizing a community meeting and inviting guest speakers from N/A or other addiction counselors to come and speak. It would be a good way to alert small towns on this increasing epidemic. Good luck to you and have a good weekend,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Took one Oxycodone-acetaminophen 5-325 and 2 tylenol (500 mg each) three times a day for a week or two. Has his liver been harmed?
2 answers • 18 Nov 2010
I take percocet on certain occations when my migrains get out of controll. I found a couple of pills that look more weathered than old but i ...
4 answers • 10 Jan 2011